Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey Guys,

Just started differin (day 5- every night) and i thought i could cope with the redness and just 'ride it out' till it my skin gets used to it, but i dont really fancy going out like this, people either think im wearing a foundation way too dark or that ive burnt my face.

So....do i wait for my skin to adjust (how long would that be?) or drop down to applying it once every two days?

Thanks x

Share this post


Link to post
Share on other sites

Yes, if it's causing you so much irritation and redness, you should cut down on both the amount and frequency of usage. It's only day 5 and if things are bad now, it might get even worse. You might even need to discontinue it for some time if the irritation becomes extreme. Cut down on your frequency and slowly build it up from there.

I do believe differin is an effective medication, but it has to be used for quite some time before you see significant results, and after that you have to continue using it for a very long time to maintain the effects. In this case, your skin must be able to tolerate it, and it makes sense to aim for long term control of acne instead of applying too much too soon in your eagerness for quick results.

Share this post


Link to post
Share on other sites

You may even need to go to every 3rd night at first. I had to. Or if it's really irritated, leave it on for 15 min and then wash it off and try to work up to keeping it on your skin longer, and then all night. I tried every night but it was too irritating, then every other night. And that was still too irritating. So I went to every 3rd night. And after a couple of weeks worked up to every other night, then a couple weeks later every night. I now use it every night with no problem.

Share this post


Link to post
Share on other sites

i use differin and never experianced redness, and i have extremely sensitive skin.

i use the 0.1% version, are you using the 0.3% version? if so this may be your problem.

Share this post


Link to post
Share on other sites

I've started using the Differin 0.3% about two weeks ago, and my face was horribly red and irritated to a point where I looked like a burn victim.

I realized that there were a few things I could switch to prevent this:

1. Start of slowly. I started off by applying it every night, and by my 4th night, my face was a wreck (no kidding, I looked like I got burned). I realized that applying it first on Mon/Thur, and then increasing it to Mon/Wed/Fri, would've been a much better idea. Right now, I'm applying it Mon/Wed/Fri, and my skin's able to tolerate it.

2. Be extremely gentle to your face. The Differin started kicking in on its second day, and my face began to peel a lot. Well, I take hot, steamy showers and in such a shower, the flaky skin began to soften up and come off REALLY well. Foolishly, I practically rubbed off all the peely skin to a point where by the time I got out of the shower, I had smooth skin. Although I thought I was doing something good, this was by far the worst thing I was doing. This was causing me the horrible redness (it actually ended up giving me small blisters too). Now, I just try to "let the flakes come off when they want to". As annoying it is, I keep exfoliation to a painfully bare minimum, and my skin is definitely thanking me for it.

So, I don't know if you might have been making the same mistakes that I was, but I hope that what I realized is able to help you. Also, with retinoids, as long as you don't have like a horridly near-death reaction, most dermatologists seem to recommend just sticking with them (of course, increasing the lapse between applications as you need to).

After all, retinoids are uphill/downhill medications.

Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×